Alert archive / Georgia / Wind Chill Advisories in 2010

Wind Chill Advisory 2, NWS Atlanta, GA

December 13, 20109 counties in Georgia

NWS Atlanta, GA issued this wind chill advisory at Dec 13, 2010, 3:12 PM EST for 9 counties in Georgia. It took effect at Dec 13, 2010, 6:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2010, 3:12 PM EST (20:12 UTC)
In effect from
Dec 13, 2010, 6:00 PM EST
Expired
Dec 14, 2010, 7:00 AM EST
In force
13 hr
Issued by
NWS Atlanta, GA

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WWUS42 KFFC 132012
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EST MON DEC 13 2010

...WIND CHILL ADVISORY IS NOW IN EFFECT FOR TONIGHT AND INTO
TUESDAY FOR NORTHEAST GEORGIA...

GAZ005>009-013>016-140415-
/O.NEW.KFFC.WC.Y.0002.101213T2300Z-101214T1200Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
312 PM EST MON DEC 13 2010

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
EST TUESDAY FOR NORTHEAST GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
7 AM EST TUESDAY. THIS ADVISORY IS FOR AREAS GENERALLY ALONG AND
NORTHEAST OF A LINE FROM ETON...TO DAWSONVILLE...TO
CLEVELAND.

COLD ARCTIC AIR CONTINUES TO SPREAD INTO THE SOUTHEAST TODAY...AND
ALTHOUGH WINDS SHOULD BEGIN TO SUBSIDE TONIGHT...SINGLE DIGIT WIND
CHILL VALUES OR LOWER ARE POSSIBLE ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA. ACROSS NORTHEAST GEORGIA...THE COMBINATION OF 10
TO 15 MPH WINDS AND TEMPERATURES IN THE LOW TO MID TEENS WILL
RESULT IN WIND CHILL VALUES BETWEEN 0 AND -5 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
1 follow-up statement
610 
WWUS42 KFFC 141221
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 AM EST TUE DEC 14 2010

...THE WIND CHILL ADVISORY FOR THIS MORNING HAS EXPIRED...


GAZ005>009-013>016-141330-
/O.EXP.KFFC.WC.Y.0002.000000T0000Z-101214T1200Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
721 AM EST TUE DEC 14 2010

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Dec 13, 12:50 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Dec 13, 12:50 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EST MON DEC 13 2010

.PREV DISCUSSION... /ISSUED 650 AM EST MON DEC 13 2010/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
CURRENT RADAR LOOP SHOWS LIGHT TO MODERATE SNOW SHOWERS CONTINUING
ACROSS EXTREME NW GA WITH MAINLY FLURRIES FOR OTHER AREAS NORTH OF A
LAGRANGE TO AUGUSTA LINE. MAIN LOW PRESSURE CENTER IS MOVING NE INTO
THE NEW ENGLAND STATES AND IS EXPECTED TO CONTINUE MOVING NE TODAY.
THIS WILL PULL THE REMAINING MOISTURE NORTH AND EAST OF GEORGIA
ENDING THE SNOW BY 15Z-18Z TODAY. HAVE EXTENDED THE WINTER
WEATHER ADVISORY THROUGH 10AM FOR THOSE COUNTIES ACROSS N GA MOST
AFFECTED BY THE SNOW. THE PRESSURE GRADIENT OVER THE AREA STAYS
FAIRLY TIGHT THROUGH MOST OF TODAY AS WELL SO HAVE EXTENDED THE
WIND ADVISORY FOR THE ENTIRE CWA THROUGH 00Z TUE. THE NEXT BIGGEST
CONCERN IS THE COLD TEMPS EXPECTED TODAY AND TUE. WITH AN ARCTIC
AIRMASS MOVING IN OVER THE REGION MOST AREAS NORTH OF A LAGRANGE
TO ATHENS LINE WILL NOT GET ABOVE THE FREEZING MARK TODAY...AND
AGAIN FOR AREAS NORTH OF A CARROLLTON TO GAINESVILLE LINE TUE. BY
WED A HIGH PRESSURE RIDGE WILL HAVE BUILT INTO THE AREA HELPING TO
MODERATE TEMPS A BIT. THERE WILL STILL BE SOME ISOLATED AREAS IN
THE N GA MOUNTAINS THAT WITH NOT GET ABOVE 32 DEG WED BUT MOST
LOCATIONS WILL. WITH THE COLD ARCTIC AIRMASS OVER THE REGION
THROUGH WED THERE WILL BE A COUPLE OF OPPORTUNITIES TO BREAK SOME
MAX AND MIN TEMP RECORDS ACROSS THE AREA CURRENT RECORDS LISTED
BELOW.

RECORDS FOR 12-13...TODAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      76 2007     31 1962     62 1931      2 1962
                1956        1917
   KATL      73 1991     29 1962     64 1931      1 1962
   KCSG      77 1984     33 1962     60 1972      4 1962
   KMCN      82 1972     34 1962     65 1931      5 1962

RECORDS FOR 12-14...TUESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      76 1984     34 1958     61 1956     15 1942
                            1904
   KATL      74 1948     34 1914     61 1927     15 1917
   KCSG      78 1984     40 1985     66 1972     17 1960
   KMCN      79 1972     38 1944     65 1972     20 1960
                1956

RECORDS FOR 12-15...WEDNESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      76 1929     32 1916     60 1948     14 1901
   KATL      73 1995     24 1901     59 1971     11 1914
                1971                                1901
   KCSG      77 1971     37 1968     61 1971     18 1968
   KMCN      75 1975     36 1943     61 1956     18 1968
                1971

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS ARE BEGINNING TO AGREE ON THINGS IN THE EXTENDED. THERE ARE
STILL SOME INTENSITY AND MINOR TIMING ISSUES BUT ALL IN ALL THEY
AGREE FAIRLY WELL. THE MODELS SHOW NEXT WAVE MOVING SE OUT OF THE
NORTHERN PLAINS TUE AND INTO N GA BY 12-18Z WED. THE RIDGE OVER
THE AREA TUE...GETS PUSHED SOUTH INTO THE GULF BUT IT IS STILL
OVER THE REGION AS THE WAVE MOVES IN. THIS RIDGE SHOULD HELP KEEP
THINGS STABLE SO ONLY EXPECTING RAIN AT THIS TIME. A CLOSED LOW
PRESSURE CENTER DEVELOPS OVER THE TX PANHANDLE WED MORNING AND
PUSHES EAST THROUGH THU. THE TIMING OF ALL THIS WILL BE VERY
IMPORTANT BECAUSE IT COULD MEAN GA WILL ONLY SEE RAIN WITH THIS
EVENT OF THE POSSIBILITY OF RAIN/SNOW/FREEZING RAIN MIX. WED TEMPS
SUPPORT IT STARTING OFF AS RAIN BUT SOMETIME OVER NIGHT IT LOOKS
LIKE WE WILL BEGIN TO SE A MIX. IT SHOULD BE SHORT LIVED AS AS
GOOD WARM SOUTHERLY FLOW BEGINS TO SET UP WED NIGHT AS TX LOW
CENTER MOVES EAST. TEMPS DURING THE DAY THU ALSO WARM QUITE NICELY
SO THE TIMING OF THIS SYSTEM IS VERY CRITICAL. THE ENTIRE SYSTEM
MOVES EAST OF THE STATE BY FRI WITH ANOTHER WAVE MOVING IN SAT.
TEMPS SHOULD BE NEAR SEASONAL NORMS THU THROUGH SUNDAY.

AVIATION...
18Z UPDATE...
SATL IMGRY SHOWING CLDS ERODING/THINNING IN THE NW FLOW...BUT
SCT-BKN MVFR TO LOW VFR CIGS TO CONTINUE ACROSS TAF SITES. EXPECT
FLURRIES TO CONTINUE OFF AND ON THROUGH ABOUT 21Z..WHEN CLOUDS
EXPECTED TO BE MAINLY SCTD AT THAT TIME. GUSTY WINDS OF 25-30 KTS TO
CONTINUE THROUGH ABOUT 00Z TUES AND SLOWLY DIMINISHING THROUGH
FORECAST PERIOD...10-15 KTS SUSTAINED INTO 06Z TUES. VISIBILITY
UNRESTRICTED.

//ATL CONFIDENCE...
18Z UPDATE MEDIUM TO HIGH ON ALL ELEMENTS.

37

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          33  14  36  17 /   0   0   0   0
ATLANTA         30  13  33  21 /   0   0   0   0
BLAIRSVILLE     24  12  30  18 /  30   0   0   0
CARTERSVILLE    30  14  32  18 /   0   0   0   0
COLUMBUS        36  19  43  21 /   0   0   0   0
GAINESVILLE     29  15  32  21 /   0   0   0   0
MACON           38  17  40  18 /   0   0   0   0
ROME            30  14  30  19 /   5   0   0   0
PEACHTREE CITY  33  14  36  16 /   0   0   0   0
VIDALIA         41  20  41  22 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NORTH AND CENTRAL GA.

WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...
GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.

&&
Hazardous weather outlook, Dec 13, 11:06 AM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 AM EST MON DEC 13 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1106 AM EST MON DEC 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG GUSTY WINDS EXPECTED TO CONTINUE ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE OFF THE NEW ENGLAND COAST
TODAY AS HIGH PRESSURE BUILDS EASTWARD FROM THE PLAINS.

.PRIMARY HAZARDS...
STRONG GUSTY WINDS COULD MAKE DRIVING DIFFICULT...ESPECIALLY HIGH
PROFILE VEHICLES. WINDS MAY ALSO BE STRONG ENOUGH TO DOWN A FEW
TREES AND POWER LINES...CAUSING POWER OUTAGES.

.DISCUSSION...
A TIGHT GRADIENT BETWEEN A LOW PRESSURE SYSTEM EXITING OFF THE
NEW ENGLAND COAST AND A HIGH PRESSURE SYSTEM BUILDING EAST FROM
THE PLAINS WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS ACROSS MUCH
OF NORTH AND CENTRAL GEORGIA TODAY. SPEEDS IN THE 20 TO 25 MPH
RANGE WITH GUSTS UP TO 35 MPH WILL BE COMMON ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR A MIXTURE OF RAIN AND SNOW OVER NORTH AND
PORTIONS OF CENTRAL GEORGIA WEDNESDAY NIGHT...MAINLY IN THE
MOUNTAINS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Wind Chill Advisories in Georgia, 2010Every wind chill advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.